Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 320, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 3, 2006, 1:00 AM CDT for Peoria County, Woodford County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 3, 2006, 1:00 AM CDT (06:00 UTC)
- Expired
- Oct 3, 2006, 1:26 AM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Peoria County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 1:18 AM CDT | HAIL 0.75 | 2 E Cazenovia, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 030600
SVRILX
ILC143-203-030700-
/O.NEW.KILX.SV.W.0320.061003T0600Z-061003T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
100 AM CDT TUE OCT 3 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 200 AM CDT.
* AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CHILLICOTHE...OR ABOUT 7 MILES SOUTHWEST OF
LACON...AND WAS MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...
WASHBURN...
METAMORA...
ROANOKE...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4098 8945 4094 8959 4079 8952 4075 8903
4093 8906 4092 8948
$$
SHIMON2 follow-up statements
000 WWUS53 KILX 030608 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 108 AM CDT TUE OCT 3 2006 ILC143-030618- /O.CAN.KILX.SV.W.0320.000000T0000Z-061003T0700Z/ PEORIA- 108 AM CDT TUE OCT 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY IS CANCELLED... AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4093 8906 4091 8948 4079 8952 4075 8903 $$ ILC203-030700- /O.CON.KILX.SV.W.0320.000000T0000Z-061003T0700Z/ WOODFORD- 108 AM CDT TUE OCT 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHERN WOODFORD COUNTY... AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF LOW POINT...OR ABOUT 9 MILES SOUTH OF LACON...MOVING SOUTHEAST AT 40 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... LOW POINT. CAZENOVIA. ROANOKE. BENSON. DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS. LAT...LON 4093 8906 4091 8948 4079 8952 4075 8903 $$ SHIMON
000 WWUS53 KILX 030626 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 127 AM CDT TUE OCT 3 2006 ILC203-030637- /O.CAN.KILX.SV.W.0320.000000T0000Z-061003T0700Z/ WOODFORD- 127 AM CDT TUE OCT 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOODFORD COUNTY IS CANCELLED... AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4093 8906 4091 8948 4079 8952 4075 8903 $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 8:55 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 2, 8:55 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 855 PM CDT MON OCT 2 2006 .DISCUSSION... THE STRONGER OF TWO SHORTWAVES IS GENERATING STRONG TO SEVERE THUNDERSTORMS ACROSS NE IL THIS EVENING. CORFIDI VECTORS AND CONVECTIVE INSTABILITY PARAMS ARE INDICATING THAT ANY CONTINUED DEVELOPMENT WILL HAVE A CHANCE TO AFFECT AREAS NORTHEAST OF A LINE FROM GALESBURG TO LINCOLN TO PARIS. THE SECOND SHORTWAVE JUST ENTERING WESTERN IL IS NOT GENERATING MUCH MORE THAN AC CLOUDS AT THIS TIME. THE LAST COUPLE OF RADAR IMAGES INDICATE SOME SHOWERS DEVELOPING ON THE LEADING EDGE OF THAT WAVE. MOST OF THE AREA SOUTHWEST OF THE LINE FROM GALESBURG TO PARIS WILL REMAIN DRY...BUT I LEFT ISOLATED STORMS IN THE FORECAST DUE TO THE SECOND SHORTWAVE. TEMPS AND CLOUD GRIDS ARE ON TRACK...AND IT APPEARS ANOTHER MILD NIGHT IS IN STORE. UPDATED ZONES WILL BE OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 225 PM CDT MON OCT 2 2006) DISCUSSION... MODELS HAVE FINALLY COME TO SOME AGREEMENT WITH THE MAIN PROBLEM THIS PACKAGE...THE TIMING OF THE FRONT COMING THROUGH THE CWA WEDNESDAY AND THE ASSOCIATED PCPN. THE OTHER CONCERN IS THE MUCH ABOVE NORMAL TEMPS FOR THE NEXT COUPLE OF DAYS. WITH MODELS IN BETTER AGREEMENT WITH THE TIMING OF THE SYNOPTIC FEATURES...WILL TAKE A BLEND IN THE SHORT TERM. SHORT TERM...TONIGHT THROUGH THURSDAY... A COUPLE OF SHORT WAVES WILL MOVE ACRS NORTHERN IL TONIGHT...WITH THE FIRST ONE MOVING THROUGH NOW AND ALREADY PRODUCING SHOWERS AND THUNDERSTORMS ACRS THE NORTHERN QUARTER OF IL. THE SECOND WAVE WILL MOVE ACRS IOWA THIS EVENING AND INTO NORTHERN IL WHERE THE BETTER DYNAMICS WILL BE LATER TONIGHT. GFS MODEL SHOWS BEST TEMP AND MOISTURE ADVECTION ACRS NRN IL TONIGHT ON THE NOSE OF THE LOW LVL JET AND UNDER SOME UPPER LVL DIVERGENCE. THEREFORE...EXPECT CONVECTION TO DEVELOP OUT WEST THIS EVENING AND MOVE INTO NRN IL TONIGHT. BASED ON THICKNESS PATTERN AND CORFIDI VECTORS...SOME OF THE CONVECTION WILL LIKELY MOVE SOUTHEAST AND AFFECT NORTHERN PORTIONS OF THE CWA. HAVE ALREADY UPDATED TONIGHT FOR CHC OF PCPN IN THE NORTH...AND WILL CONTINUE THAT TREND WITH THE AFTERNOON PACKAGE. NO OTHER PCPN IS EXPECTED AFTER THIS SECOND WAVE MOVES THROUGH NRN IL OVERNIGHT. THE NEXT CHC OF PCPN WILL BE WHEN THE MAIN FRONT DROPS INTO THE AREA BY WED MORNING. THE BEST DYNAMICS WILL REMAIN NORTH OF THE AREA...WITH THE SFC LOW THAT MOVES NORTHEAST FROM OMAHA TO THE GRT LKS REGION BY WED MORNING. HOWEVER IT WILL DRAG A COLD FRONT THROUGH THE AREA. WITH STRONG SOUTHERLY WINDS BRINGING SFC DEWPOINTS BACK INTO THE 60S AND 850 DEWPOINTS TO NEAR +10 ON MON AND TUE...SHOULD BE SUFFICIENT INSTABILITY TO INTERACT WITH THE FRONT TO BRING THUNDERSTORMS TO THE AREA ON WEDNESDAY. WITH FRONT COMING THROUGH IN THE MORNING TIMEFRAME...STORMS WILL LIKELY BE SOMEWHAT ELEVATED...SO NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME. THE FRONT WILL REACH THE OHIO RIVER BY WED EVENING AS CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THIS WILL ALSO BEING DRIER WEATHER AND TEMPS BACK TO NORMAL FOR THE REST OF THE WEEK. TEMPS TODAY HAVE REACHED TO NEAR 90 ACRS MOST OF THE AREA EXCEPT IN THE SOUTHEAST. WILL EXPECT SIMILAR READINGS TOMORROW AS 850 TEMPS PUSH TO CLOSE TO +20 AGAIN. GUIDANCE DOES SHOW TEMPS REACHING TO AROUND 90 AND INTO THE LOWER 90S TOMORROW AND THIS IS CLOSE TO RECORDS. (SEE BELOW FOR RECORD INFORMATION). THEREFORE...WILL HAVE TO INCLUDE RECORD WORDING IN THE ZFP. TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL FOR WED AS FRONT COMES THROUGH IN THE MORNING. THUR TEMPS WILL BE AROUND NORMAL AS HIGH PRSS BUILDS IN AND BRINGS NORTHEASTERLY WINDS AND SOME LIGHT CAA. LONG TERM...FRIDAY THROUGH MONDAY... COOL CANADIAN HIGH PRESSURE WILL HAVE SETTLED OVER THE GREAT LAKES EARLY IN THE PERIOD AND PROVIDE MODERATING TEMPS AND DRY EASTERLY FLOW THROUGH THE END OF THE WEEK. NEXT LOW PRESSURE SYSTEM PROGGED TO DEVELOP OUT OF WESTERN TROUGH EARLY IN THE WEEKEND...SETTING UP SOUTHERLY FLOW ONCE AGAIN WITH SLIGHT WARMUP FOR THE WEEKEND AND A POSSIBLE FRONTAL PASSAGE LATE SATURDAY OR SUNDAY. EXTENDED MODELS DIFFER CONSIDERABLY WITH TIMING OF THIS FEATURE GIVING LOW CONFIDENCE. HOWEVER...AGREEMENT WITH OTHER OFFICES IS TO HAVE SOME 30 POPS FOR SUNDAY NIGHT AND SOME SLIGHT CHANCES IN FOR SUNDAY AND MONDAY. BELIEVE MEX GUIDANCE REMAINS TOO COOL WITH HIGHS THROUGH THE EXTENDED...SO WILL KEEP TEMPS ABOVE NORMAL FOR MOST OF THE PERIOD WITH NEXT SATURDAY BEING THE WARMEST...IN THE LOWER 80S. && CLIMATE... RECORD HIGHS... 10/3 SPRINGFIELD 93 (1954) LINCOLN 95 (1954) PEORIA 92 (1974) && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHIMON LONG TERM....AUTEN
Hazardous weather outlook, Oct 2, 12:00 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1200 PM CDT MON OCT 2 2006 ILZ027>031-036>038-040>051-053-031100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 1200 PM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL TRACK FROM THE CENTRAL PLAINS ACROSS NORTHERN ILLINOIS...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. THE BEST STORM CHANCES WILL REMAIN FURTHER NORTH CLOSER TO THE TRACK OF THIS SYSTEM...MAINLY ALONG AND NORTH OF I-74...HOWEVER ISOLATED STORMS MAY DEVELOP AS FAR SOUTH AS THE I-72 CORRIDOR. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PASS THROUGH THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY. THE FRONT WILL BRING A CHANCE OF THUNDERSTORMS ALONG WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061>063-066>068-071>073-031100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1200 PM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PASS THROUGH THE REGION WEDNESDAY. THE FRONT WILL BRING A CHANCE OF THUNDERSTORMS ALONG WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, Oct 3, 12:09 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1209 AM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG HENRY 41.11N 89.36W
10/03/2006 MARSHALL IL LAW ENFORCEMENT
POWER LINES DOWN IN THE CITY OF HENRY.
&&
SCHAFFERLocal storm report, Oct 3, 12:11 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 AM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL BRADFORD 41.18N 89.66W
10/03/2006 M0.75 INCH STARK IL LAW ENFORCEMENT
&&
SCHAFFERLocal storm report, Oct 3, 12:51 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1251 AM CDT TUE OCT 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 2 E LACON 41.02N 89.37W
10/03/2006 M0.88 INCH MARSHALL IL TRAINED SPOTTER
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 11:25 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 65 min |
| Oct 3, 12:32 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.